An update on drug-induced arthritis

@article{Adwan2016AnUO,
  title={An update on drug-induced arthritis},
  author={Marwan Hmoud Adwan},
  journal={Rheumatology International},
  year={2016},
  volume={36},
  pages={1089-1097}
}
  • M. Adwan
  • Published 21 March 2016
  • Medicine
  • Rheumatology International
A large and heterogeneous group of drugs can cause drug-induced arthritis. No single pathogenetic mechanism or drug class unifies these diverse culprits. Recognizing that joint symptoms may, in fact, be drug-related not only saves time and unnecessary investigations but can also prevent needless suffering and morbidity due to late recognition of a drug-induced arthritic condition. The extent of drug-induced arthritis is variable and ranges from minor short-lived and reversible arthralgia to a… 
10 Citations

Use of Dipeptidyl Peptidase-4 Inhibitors and New-onset Rheumatoid Arthritis in Patients with Type 2 Diabetes

Use of DPP-4 inhibitors was not associated with an increased risk of incident rheumatoid arthritis and the results did not change after using second-line antidiabetic drugs as the comparator group.

Inflammatory conditions of the pediatric hand and non-inflammatory mimics

This pictorial essay highlights inflammatory conditions affecting the pediatric hand, including juvenile idiopathic arthritis, infectious arthritis, systemic connective tissue disorders, and a variety of less common inflammatory diseases, as well as non-inflammatory congenital, vascular, neoplastic and metabolic differential considerations.

Parenteral Cyanocobalamin Induced Arthralgia: A Case Report

A rare adverse event of Vitamin B12 Injection inducing arthralgia is reported, reported in a 54 Year Old Male with chief complaint of fever, pallor skin, shortness of breath and tiredness.

Polialgias

References

SHOWING 1-10 OF 108 REFERENCES

Drug-induced rheumatic syndromes

The introduction of many new therapeutic agents in recent years has been accompanied by an increase in such reported associations, and the classic and still most common cases resemble systemic lupus erythematosus or scleroderma.

Drug-induced lupus

  • R. Rubin
  • Medicine, Biology
    Expert opinion on drug safety
  • 2015
The role of complement and human leukocyte allotypes as well as drug acetylator phenotype inform the underlying mechanism, and several of these non-mutually exclusive concepts will be described.

Polyarthralgia-arthritis syndrome induced by low doses of rifabutin.

We describe 2 cases of polyarthralgia-arthritis syndrome induced by rifabutin, an effective treatment for infections of Mycobacterium avium intracellulare complex. This syndrome has been reported

Drug-induced myopathies

  • T. Klopstock
  • Medicine, Biology
    Current opinion in neurology
  • 2008
A large and appropriately powered trial is required to finally determine whether supplementation of coenzyme Q can mitigate statin myopathy and some recent advances on statin-induced and antiretroviral drug-induced myopathies are highlighted.

Drug-induced musculoskeletal syndromes

Most drug-induced musculoskeletal syndromes resolve promptly after withdrawal of the suspected agent.

Minocycline-induced arthritis.

Seven women who developed acute polyarthritis after prolonged treatment with minocycline for acne are described, finding that this syndrome has been described as "drug-induced lupus" although, as described with other drugs, many patients do not fulfil the diagnostic criteria for lupu.

Acute arthritis during isotretinoin treatment for acne.

This observation indicates that arthritis with joint effusion may complicate isotretinoin use; it also suggests that alternative measures should be considered before administering the drug to patients with rheumatologic disorders.

[Acute arthritis during isotretinoin treatment].

A case of acute arthritis of the knee which occurred in a dose-dependent manner during treatment with isotretinoin was reported and recurrence was seen at rechallenge.

Sitagliptin (DPP-4 inhibitor)-induced rheumatoid arthritis in type 2 diabetes mellitus: a case report.

A 48-year-old woman with type 2 diabetes who was diagnosed with rheumatoid arthritis after continued polyarthritis and an increase in rheumatic factor up to 86 IU/mL after three months of treatment with sitagliptin, a DPP-4 inhibitor is reported.

Transient arthritis after rubella vaccination.

Signs and symptoms of rubella arthritis range from subjective "morning stiffness" to full-blown arthritis characterized by swelling, redness, tenderness, and effusion, which is less common in men and is uncommon in children.
...